Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Feb 9, 2011, 2:46 PM MST for 8 counties in Nebraska; 5 counties in Wyoming. It took effect at Feb 9, 2011, 7:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 2:46 PM MST (21:46 UTC)
- In effect from
- Feb 9, 2011, 7:00 PM MST
- Expired
- Feb 10, 2011, 8:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS45 KCYS 092146 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MST WED FEB 9 2011 ...BITTERLY COLD WIND CHILL VALUES ACROSS THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TONIGHT THROUGH EARLY MORNING THURSDAY... .BRISK WINDS...ALONG WITH COLD TEMPERATURES IN THE NEBRASKA PANHANDLE AND WEST OF THE LARAMIE RANGE...WILL CREATE BITTERLY COLD WIND CHILL VALUES. NEZ002-003-019>021-054-055-095-096-WYZ103>105-109-111>116-101045- /O.NEW.KCYS.WC.Y.0005.110210T0200Z-110210T1500Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE 246 PM MST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM MST THURSDAY. * WIND CHILL VALUES...15 TO 25 BELOW ZERO WITH VALUES APPROACHING 35 BELOW ZERO IN THE SIERRA MADRE AND SNOWY MOUNTAIN RANGE. * IMPACTS...BITTERLY COLD WIND CHILLS WILL CREATE DANGEROUS CONDITIONS FOR THOSE WHO MUST VENTURE OUTDOORS...AND ANY LIVESTOCK IN AN UNSHELTERED AREA EXPOSED TO THE EXTREME COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ LUNDQUIST
3 follow-up statements
313 WWUS45 KCYS 100407 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 907 PM MST WED FEB 9 2011 ...VERY COLD WIND CHILLS THROUGH THURSDAY MORNING... .BRISK WINDS...ALONG WITH COLD TEMPERATURES IN THE NEBRASKA PANHANDLE AND WEST OF THE LARAMIE RANGE...WILL CREATE VERY COLD WIND CHILL VALUES THROUGH EARLY THURSDAY MORNING. NEZ002-003-019>021-054-055-095-096-WYZ103>105-109-111>116-101300- /O.CON.KCYS.WC.Y.0005.000000T0000Z-110210T1500Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE 907 PM MST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * WIND CHILL VALUES...15 TO 25 BELOW ZERO WITH VALUES APPROACHING 30 BELOW ZERO IN THE SIERRA MADRE AND SNOWY MOUNTAIN RANGE. * IMPACTS...VERY COLD WIND CHILLS WILL CREATE DANGEROUS CONDITIONS FOR THOSE WHO MUST VENTURE OUTDOORS...AND ANY UNSHELTERED LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAHN
267 WWUS45 KCYS 100942 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 242 AM MST THU FEB 10 2011 ...VERY COLD WIND CHILLS ACROSS THE HIGHER TERRAIN THROUGH 8 AM THIS MORNING... .BRISK WINDS...ALONG WITH COLD TEMPERATURES IN THE HIGHER TERRAIN AREAS WILL CONTINUE TO CREATE VERY COLD WIND CHILL VALUES THROUGH EARLY THIS MORNING. NEZ002-003-019>021-054-055-095-096-WYZ103>105-109-111-113-115- 101045- /O.CAN.KCYS.WC.Y.0005.000000T0000Z-110210T1500Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...LARAMIE 242 AM MST THU FEB 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. BREEZY CONDITIONS WILL CONTINUE TO PRODUCE WIND CHILLS FROM AROUND 5 BELOW ZERO TO 15 BELOW ZERO EARLY THIS MORNING...BUT WIND CHILL VALUES ARE NOT EXPECTED TO DROP BELOW 20 BELOW ZERO THROUGH THE REST OF THE EARLY MORNING HOURS. $$ WYZ112-114-116-101500- /O.CON.KCYS.WC.Y.0005.000000T0000Z-110210T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING... VEDAUWOO...BUFORD...PUMPKIN VINE 242 AM MST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WIND CHILL VALUES...15 TO 25 BELOW ZERO WITH VALUES APPROACHING 30 BELOW ZERO IN THE SIERRA MADRE AND SNOWY MOUNTAIN RANGE. * IMPACTS...VERY COLD WIND CHILLS WILL CREATE DANGEROUS CONDITIONS FOR THOSE WHO MUST VENTURE OUTDOORS...AND ANY UNSHELTERED LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. && $$ CARPENTER
724 WWUS45 KCYS 101448 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 748 AM MST THU FEB 10 2011 WYZ112-114-116-101600- /O.EXP.KCYS.WC.Y.0005.000000T0000Z-110210T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING... VEDAUWOO...BUFORD...PUMPKIN VINE 748 AM MST THU FEB 10 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA. AS A RESULT THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING. $$ LUNDQUIST
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 10:30 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 9, 10:30 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MST WED FEB 9 2011 .UPDATE... UPDATE FOR 18Z TAF ISSUANCE. ALSO TO CANCEL WIND CHILL WARNING BUT ADD HIGH WIND WARNING DUE TO EXPECTED STRONG WINDS AROUND ARLINGTON SND SOUTHERN PLATTE COUNTY. .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...WIDESPREAD FRIGID TEMPS ARE OCCURRING OVERNIGHT...WITH WIND CHILLS IN THE MINUS 20S TO MINUS 30S FOR MOST OF THE AREA WITH A FEW SPOTS A LITTLE LESS BRUTAL IN THE MINUS TEENS. WINDS RANGE MOSTLY FROM THE SOUTHWEST TO NORTHWEST NOW AND ROUGHLY 5 TO 10 MPH...WITH SLIGHTLY HIGHER WINDS AT KBRX. THIS SHOULD HELP KEEP TEMPS FROM TANKING MUCH FURTHER DUE TO THE DOWNSLOPE COMPONENT. WINDS WILL REMAIN STEADY...OR SLIGHTLY INCREASE THROUGH THE MORNING AS THE 1040 MB SURFACE HIGH SLIDES OVERHEAD THAN SOUTHWEST OF THE REGION AND TIGHTENS THE LLVL PRESSURE GRADIENT A BIT. THIS WILL KEEP WIND CHILLS DANGEROUSLY COLD THROUGH THE MORNING...SO WILL MAINTAIN THE HIGHLIGHT AS IS. THE MAIN UPPER TROUGH AFFECTING THE REGION WITH SNOW AND COLD WILL SLOWLY BEGIN TO SHIFT EAST TODAY...AS AN UPPER LEVEL RIDGE BUILDS IN ITS WAKE. STEADILY RISING HEIGHTS AND DOWNSLOPE WINDS WILL ALLOW TEMPERATURES TO RECOVER QUITE A BIT TODAY BACK INTO THE 20S EAST OF THE LARAMIE RANGE...WITH TEENS REMAINING IN THE HIGH VALLEYS OF CARBON AND ALBANY COUNTIES AS THE INVERSION WILL BE TOUGH TO BREAK. LOOKS LIKE THE NW FLOW PATTERN TYPICAL OF WARM BUT WINDY CONDITIONS WILL RETURN TONIGHT AND CONTINUE THROUGH FRIDAY NIGHT. WINDS WILL BECOME QUITE STRONG TOMORROW IN THE WIND CORRIDOR AS HIGH PRESSURE STRENGTHENS AT THE SFC AND ALOFT. WINDS ALOFT ARE NOT ALL THAT STRONG...WITH 35 TO 40 KTS PROGGED AT 700 MB BY 18Z THURS. A CROSS SECTION OF LAPSE RATES AND OMEGA ACROSS THE WIND CORRIDOR SHOWS LLVL SUBSIDENCE BELOW A STABLE LAYER JUST ABOVE THE MOUNTAIN TOPS SETTING UP FOR THURSDAY THROUGH FRIDAY MORNING. AGAIN...UPPER WINDS LOOK MARGINAL FOR HIGH WIND GUST CRITERIA BUT WOULD NOT BE SURPRISED IF SUSTAINED WINDS PERIODICALLY REACH 40 MPH...WITH A GUST OR TWO UP TO 60 MPH A REAL POSSIBILITY. SO WILL KEEP A CLOSE WATCH ON THIS MARGINAL EVENT...WITH A KEEN EYE TO BE PLACED ON HOW STRONG THE SFC HIGH SETS UP OVER NW COLORADO AND THUS THE RESULTANT LLVL PRESSURE GRADIENT. A FEW MOUNTAIN SNOW SHOWERS ARE POSSIBLE IN THIS FLOW PATTERN...WITH SOME PATCHY FOG AND LOW CLOUDS LIKELY IN THE FAR WESTERN VALLEYS OF CARBON COUNTY DURING THE OVERNIGHT AND EARLY MORNING HOURS AS WELL. OTHERWISE...WILL REMAIN DRY. .LONG TERM...FRIDAY THROUGH TUESDAY... THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE WARMING TREND WILL CONTINUE LATE IN THE WEEK AND THROUGH THE WEEKEND...WITH NO SIGNIFICANT PRECIPITATION PRODUCING SYSTEMS EXPECTED ACROSS THE AREA. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL ACROSS MUCH OF THE AREA FRIDAY...AND THEN WILL WARM TO AROUND 10 TO 15 DEGREES ABOVE NORMAL BY SUNDAY. A WEAK DRY COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT OR EARLY MONDAY...BUT MONDAY HIGH TEMPERATURES WILL STILL BE AROUND 10 DEGREES ABOVE NORMAL. HAVE ADJUSTED CONSENSUS WIND SPEEDS UP SLIGHTLY AT THE ARLINGTON AND BORDEAUX AREAS AGAIN...ESPECIALLY FOR THE SATURDAY- SUNDAY AND TUESDAY PERIODS. && .AVIATION...18Z TAF ISSUANCE... VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA THROUGH THURSDAY BUT SOME INCREASE IN MOISTURE COULD PRODUCE SOME MAINLY MVFR CIGS VCTY KRWL LATER TONIGHT INTO THURSDAY. -RE- && .FIRE WEATHER...NO FIRE WEATHER CONCERNS EXPECTED IN THE NEAR TERM DUE TO RECENT COLD TEMPERATURES AND SNOWFALL. WESTERLY WINDS WILL BE ON THE INCREASE TONIGHT THROUGH THE END OF THE WEEK...BUT EXPECT SUFFICIENT LOW LEVEL MOISTURE FROM RECENT STORM SYSTEMS TO KEEP FIRE WEATHER THREAT LOW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL 9 AM THURSDAY FOR FOR WYZ106-WYZ110. NE...NONE. && SHORT TERM/FIRE WEATHER...RJM LONG TERM/AVIATION...CARPENTER
Hazardous weather outlook, Feb 9, 10:24 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1024 AM MST WED FEB 9 2011 WYZ101>119-101730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1024 AM MST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT TONIGHT TEMPERATURES WILL NOT BE AS COLD AS THIS MORNING...BUT WIND CHILLS ARE EXPECTED TO DROP TO AROUND 10 BELOW TO 20 BELOW ZERO AGAIN TONIGHT. LOCALLY STRONG WINDS ARE EXPECTED TO DEVELOP IN THE WIND PRONE AREAS OF WYOMING TODAY...WITH GUSTS UP TO 60 MPH POSSIBLE. A HIGH WIND WARNING IS NOW IN EFFECT FOR SOUTHEAST PLATTE COUNTY ALONG WITH EASTERN CARBON COUNTY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WINDS WILL BE POSSIBLE OVER THE WEEKEND AND TUESDAY...ALONG WITH ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1024 AM MST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TONIGHT TEMPERATURES WILL NOT BE AS COLD AS THIS MORNING...BUT WIND CHILLS ARE EXPECTED TO DROP TO AROUND 10 BELOW TO 20 BELOW ZERO AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 10:27 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 43 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.